MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558340
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used during an esophagogastroduodenoscopy (egd) procedure on an unknown date.According to the complainant, during the procedure, it was noted that the balloon ruptured inside the patient which caused minimal tissue damage.Reportedly, the injury was treated "normally" and the patient was monitored for bleeding.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Problem code 1074 captures the reportable event of balloon burst.Investigation results: a visual examination of the returned complaint device found that the balloon was torn longitudinally.No other issue was noted on the device.Functional evaluation could not be performed due to the condition of the returned device.This failure is likely due to the manner as the device was handled and manipulated.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label as the device was not used in the indicated anatomy location of the esophagus.It is most likely that the failure may be related to the device being used in an anatomy location for which it is not recommended to be used, and this condition could have caused the damage found in the balloon, affecting the performance and intended purpose of the device and leading to the cause of the reported adverse event.Therefore, the most probable root cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8566692
Report Number3005099803-2019-02129
Device Sequence Number11520510
Product Code KNQ
UDI-Device Identifier08714729201991
UDI-Public08714729201991
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2020
Device Model NumberM00558340
Device Catalogue Number5834
Device Lot Number0022047413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;